Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Diarrhea with scarce stools, black specs in stools. Why is it happening?

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1989
Answered : 883 Questions
I have just had for a week some diarrea with scarce stools, and when examining I can see tiny little black things like specks in it. Is there anything I can do
Posted Wed, 4 Jul 2012 in Digestion and Bowels
Answered by Dr. Ketan Vagholkar 2 hours later

Thanks for writing in.

Change in your dietary habits can alter the functioning of the digestive system significantly.

The diarrhea that you had in the last week could be due either infection or alteration of the bacterial flora. The black particles like specks could be

1.     Non-digestible fiber products from your salads
2. May be due to intestinal infection.
3. Medication induced.

The exact cause can be determined by getting a stool examination done.

Therefore, I would suggest you to get a stool examination done and confirm the cause for it.

I hope this answers your query. Please do write back in case you have follow up queries.

With regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor